WIAS Preprint No. 452, (1998)

Metastability in stochastic dynamics of disordered mean-field models



Authors

  • Bovier, Anton
  • Eckhoff, Michael
  • Gayrard, Véronique
  • Klein, Markus

2010 Mathematics Subject Classification

  • 82C44 60K32

Keywords

  • Metastability, stochastic dynamics, Markov chains, Wentzell-Freidlin theory, disordered systems, mean field models, random field Curie-Weiss model

Abstract

We study a class of Markov chains that describe reversible stochastic dynamics of a large class of disordered mean field models at low temperatures. Our main purpose is to give a precise relation between the metastable time scales in the problem to the properties of the rate functions of the corresponding Gibbs measures. We derive the analog of the Wentzell-Freidlin theory in this case, showing that any transition can be decomposed, with probability exponentially close to one, into a deterministic sequence of "admissible transitions". For these admissible transitions we give upper and lower bounds on the expected transition times that differ only by a factor √N, where N denotes the volume of the system. The distribution rescaled transition times are shown to converge to the exponential distribution. We exemplify our results in the context of the random field Curie-Weiss model.

Appeared in

  • Propab. Theory Related Fields, 119 (2001), pp. 99-161

Download Documents